MAUDE Adverse Event Report: SHAPE MEMORY MEDICAL IMPEDE-FX EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE

SHAPE MEMORY MEDICAL IMPEDE-FX EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 09/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot history record for (b)(6) was reviewed and identified no quality issues related to device performance.A benchtop investigation was unable to occur because the imp-fx-12 devices remained implanted in the patient.Based on the information received thus far, no root cause can definitively be attributed to the device migration.The impede-fx us instructions for use also state, "physicians should exercise clinical judgement when using the impede-fx embolization plug in anatomy that may lead to unintended device placement and/or movement (i.E., high flow vasculature, large luminal vessel diameter)." it is possible, but cannot be confirmed, that the devices migrated outside of the aorta due to high flow in the vicinity of the vessel it was deployed to.Flow was restored to the patient, no other issues were noted during the case, and no clinical sequelae has been reported since.A supplemental report will be filed should additional information be received from the complainant.Note: in the us, the impede-fx is indicated for use with the impede embolization plug to obstruct or reduce the rate of blood flow in the peripheral vasculature; this means impede-fx must be used with the impede (510k number: k181051) to mitigate migration risks.It was not communicated that an impede embolization plug was used in this case.Shape memory medical complaint reference number: (b)(4).
 
Event or Problem Description
This was a follow up case/re-treatment, performed on (b)(6) 2024, to treat a chronic endoleak.The original case took place on (b)(6) 2024.During the original case, 30 imp-fx-12 plugs were used to treat the endoleak.During follow up/re-treatment on (b)(6) 2024, it was discovered that two imp-fx-12 plugs from the original case had migrated from the aorta to the internal iliac and renal arteries.Flow was restored to the internal iliac with a stent.Flow was available to the kidney via side branches, so no additional measures were taken regarding the implant in the renal artery.

Brand Name
IMPEDE-FX EMBOLIZATION PLUG
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SHAPE MEMORY MEDICAL
1321 ridder park drive
suite 10
san jose CA 95131
Manufacturer (Section G)
SHAPE MEMORY MEDICAL
1321 ridder park drive
suite 10
san jose CA 95131
Manufacturer Contact
meghan reu
1321 ridder park drive
suite 10
san jose, CA 95131
MDR Report Key20346964
Report Number3013353964-2024-00008
Device Sequence Number8000206
Product Code KRD
UDI-Device Identifier10810041650051
UDI-Public10810041650051
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K182390
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2024
Initial Report FDA Received Date10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NESTER COILS, MWCE-35-20-16 (QTY: 2); STENT GRAFT. MFG/MODEL UNKNOWN.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown